Hail, Deuel
- When
- August 26, 4:44 PM MST
- Where
- Deuel County, 9.69 mi N of Big Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.210, -102.070
Storms developed with the peak heating of the day across western Nebraska and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Storms developed with the peak heating of the day across western Nebraska and produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 26, 1:05 PM MST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT WED AUG 26 2009 .DISCUSSION... ABUNDANT MID AND UPPER LEVEL MOISTURE CONTINUES ACROSS THE AREA...WITH A WIDESPREAD MID AND HIGH LEVEL CLOUD DECK FROM ABOUT HWY 83 AND POINTS EAST. FURTHER WEST SOME CLEARING HAS TAKEN PLACE...AND SURFACE HEATING IS ALLOWING FOR SOME INSTABILITY TO DEVELOP. THIS INSTABILITY COMBINED WITH A MID LEVEL DISTURBANCE MOVING EAST OUT OF WYOMING...IS ALLOWING FOR WIDELY SCATTERED THUNDERSTORM DEVELOPMENT. MOVEMENT THUS FAR HAS BEEN VERY SLOW...AND FEEL STORMS WILL NOT MAKE IT MUCH PASS HWY 83 THIS EVENING DUE TO THE CLOUD COVER AND DECREASING INSTABILITY AS ONE MOVES EAST. MID AND UPPER LEVEL MOISTURE BEGINS TO DECREASE ON THURSDAY...AND LESS CLOUD COVER IS EXPECTED. APPEARS CONVECTIVE CHANCES ARE AT A MINIMUM...WITH NO REAL FOCUS FOR CONVECTIVE INITIATION EXPECTED. WITH THE ADDITIONAL SUNSHINE...TEMPERATURES SHOULD BE A FEW DEGREES WARMER...WITH LOWER TO MID 80S EXPECTED. A TROUGH OF LOW PRESSURE WILL DROP INTO THE GREAT LAKES REGION ON FRIDAY...WITH AN ASSOCIATED COLD FRONT TO DROP THROUGH WESTERN AND NORTH CENTRAL NEBRASKA DURING THE MORNING. HIGH TEMPERATURES HOWEVER WILL NOT BE MUCH DIFFERENT THAN THOSE ON THURSDAY...AS THE COOLER AIR WILL LAG A BIT BEHIND THE ACTUAL COLD FRONTAL BOUNDARY. PLEASANT WEEKEND ON TAP...AS CANADIAN HIGH PRESSURE SETTLES INTO THE REGION. H925 AND H85 TEMPS SUPPORT HIGHS IN THE 70S TO NEAR 80. LOW TEMPERATURES COULD FALL INTO THE LOWER 40S IN A FEW SPOTS WITH THE DRY AIR AND LIGHT WINDS...BUT FOR THE MOST PART 45 TO 50 DEGREES IS MORE LIKELY. HIGH PRESSURE MOVES OFF TO THE EAST MONDAY...AND SOUTHERLY RETURN FLOW COMMENCES WITH WARMING TEMPERATURES THROUGH MID WEEK. && .AVIATION... A DEVELOPING SURFACE TROUGH ON THE NORTHERN HIGH PLAINS WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING IN THE NEBRASKA PANHANDLE. SOME ENHANCEMENT OF THE VERTICAL MOTION CAN BE EXPECTED WITH THE PASSAGE OF THE UPPER TROUGH SWINGS THROUGH TONIGHT. THE SHOWERS AND THUNDERSTORMS MAY SPREAD AS FAR EAST AS MERRIMAN...MULLEN AND IMPERIAL. COVERAGE IS EXPECTED TO BE LESS THAN 20 PERCENT...BUT WHERE SHOWERS AND STORMS DO DEVELOP VISIBILITY AND CEILING IS LIKELY TO BE MVFR AND POSSIBLY IFR. THE PRECIPITATION IS NOT EXPECTED TO REACH AS FAR AS VTN OR LBF...SO THE TAFS FOR THOSE SITES WILL NOT INCLUDE CRITICAL CONDITIONS. CEILINGS...IF ANY...WILL BE ABOVE 3000 FEET FROM VALENTINE AND NORTH PLATTE EAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...TAYLOR AVIATION...SPRINGER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT WED AUG 26 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT WED AUG 26 2009 /234 PM MDT WED AUG 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED TO CONTINUE IN WESTERN NEBRASKA THROUGH LATE THIS EVENING AS THE UPPER TROUGH SWINGS THROUGH. WITH ONLY MODERATE INSTABILITY AND WEAK WIND FIELDS...LARGE HAIL IS NOT LIKELY. THERE IS A POSSIBILITY OF STRONG DOWNBURST WIND OF UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The North Platte radar (KLNX), 150 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188151, 188152, 188153.